Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 250, NWS Memphis, TN

November 24, 2001Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 24, 2001, 6:56 AM CST for Henry County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 24, 2001, 6:56 AM CST (12:56 UTC)
Expired
Nov 24, 2001, 7:30 AM CST
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 241257
SVRMEM
TNC079-241330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
656 AM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 730 AM CST.

* AT 654 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTHEAST OF HENRY...MOVING NORTHEAST AT 40 MPH.

  AT 635 AM...LOCAL LAW ENFORCEMENT REPORTED WIDESPREAD DAMAGE TO    
  TREES AND POWER LINES IN WESTERN CARROLL COUNTY.

* CITIES IN THE PATH OF THIS STORM THROUGH 730 AM CST INCLUDE...
  SPRINGVILLE...PARIS...

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3615 8847 3616 8819 3638 8802 3648 8813

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:30 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 24, 2:30 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CST SAT NOV 24 2001

SEVERE WEATHER EXPECTED IN MIDSOUTH REST OF TONIGHT AND THROUGH MUCH
OF SATURDAY. STORMS NOW IN AR AND WESTERN PART OF N MS AROUND
CLARKSDALE...MOVING EAST/NORTHEAST. ALL OF CWA UNDER TOR WATCH
EXCEPT DECATUR AND HARDIN CO IN W TN AND THE TUP AREA.

.MEG...TORNADO WATCH 813 UNTIL 300 AM CST
       TORNADO WATCH 814 AND 815 UNTIL 700 CST...

In the hours before

Special weather statement, Nov 24, 5:43 AM CST, 1 hour 13 minutes before
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001-019-048-049-088-241145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE AT MEMPHIS TENNESSEE HAS CANCELLED THE
TORNADO WATCH FOR SOME COUNTIES IN NORTHEAST AND EAST CENTRAL
ARKANSAS...THE MISSOURI BOOTHEEL...WESTERNMOST COUNTIES IN NORTHWEST
MISSISSIPPI AND COUNTIES JUST EAST OF THE MISSISSIPPI RIVER IN WEST
TENNESSEE.

THE COUNTIES IN ARKANSAS ARE CLAY...GREENE...CRAIGHEAD...POINSETT...
CROSS...MISSISSIPPI...ST. FRANCIS...CRITTENDEN...LEE...AND PHILLIPS.

COUNTIES IN THE MISSOURI BOOTHEEL ARE DUNKLIN AND PEMISCOT.

WEST TENNESSEE COUNTIES ARE SHELBY...TIPTON...LAUDERDALE...DYER...
AND LAKE.

MISSISSIPPI COUNTIES INCLUDE DESOTO...TUNICA...AND COAHOMA.

STORMS HAVE MOVED EAST OUT THE MENTIONED COUNTIES AND THE THREAT OF
SEVERE WEATHER IS OVER.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.NWS.NOAA.GOV/SRH/MEG

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 4:15 AM CSTTornado WarningMEGFayette, Shelby45 min
Nov 24, 4:52 AM CSTFlash Flood WarningMEGFayette, Shelby2 hr
Nov 24, 5:03 AM CSTTornado WarningMEGFayette, Haywood42 min
Nov 24, 5:50 AM CSTSevere Thunderstorm WarningMEGMadison40 min
Nov 24, 6:09 AM CSTSevere Thunderstorm WarningMEGCarroll, Gibson51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.